Alert archive / Maryland / Tornado Warnings in 2011

Tornado Warning 80, NWS Baltimore/Washington

August 25, 2011Calvert County, Saint Mary's County, Maryland

NWS Baltimore/Washington issued this tornado warning at Aug 25, 2011, 5:59 PM EDT for Calvert County, Saint Mary's County, Maryland. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 25, 2011, 5:59 PM EDT (21:59 UTC)
Expired
Aug 25, 2011, 6:30 PM EDT
In force
31 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon

Counties Calvert County, MD, Saint Mary's County, MD

The radar

The Dover AFB radar (KDOX), 103 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 25, 5:59 PM EDTTSTM WND DMG3 Sse Hollywood, MDFLAG POLES BROKEN IN STRONG WIND GUSTS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 25, 3:23 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 10.0 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2011-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 214 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2011-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -46 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
214 J/kg
Mixed-layer CIN
-199 J/kg
Mixed-layer LCL
1221 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-46 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

311 
WFUS51 KLWX 252159
TORLWX
MDC009-037-252230-
/O.NEW.KLWX.TO.W.0080.110825T2159Z-110825T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
559 PM EDT THU AUG 25 2011

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN CALVERT COUNTY IN SOUTHERN MARYLAND...
  CENTRAL ST. MARYS COUNTY IN SOUTHERN MARYLAND...

* UNTIL 630 PM EDT

* AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
  LEONARDTOWN...MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CALIFORNIA...
  TOWN CREEK...
  PATUXENT RIVER NAS...
  CUCKOLD CREEK...
  LEXINGTON PARK...
  CHESAPEAKE RANCH ESTATES...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR
VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3827 7638 3821 7638 3823 7666 3833 7665
      3840 7638 3839 7637 3836 7638 3833 7640
      3833 7639 3832 7640 3830 7636
TIME...MOT...LOC 2200Z 256DEG 20KT 3829 7655

$$

SBK
2 follow-up statements
756 
WWUS51 KLWX 252216
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
616 PM EDT THU AUG 25 2011

MDC009-037-252230-
/O.CON.KLWX.TO.W.0080.000000T0000Z-110825T2230Z/
CALVERT MD-ST. MARYS MD-
616 PM EDT THU AUG 25 2011

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR ST. MARYS
AND CALVERT COUNTIES...

AT 613 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF SEVERE THUNDERSTORMS EXTENDING FROM LEONARDTOWN 
TO CHESAPEAKE RANCH ESTATES...MOVING EAST AT 25 MPH. ALTHOUGH 
ROTATION WITH THESE THUNDERSTORMS HAVE LESSENED...DESTRUCTIVE 
STRAIGHT LINE WINDS ARE EXPECTED...AND A TORNADO IS STILL POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
  CALLAWAY...
  GREAT MILLS...
  DRUM POINT...
  PATUXENT RIVER NAS...
  LEXINGTON PARK...
  PARK HALL...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR
VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3827 7638 3821 7638 3823 7666 3833 7665
      3840 7638 3839 7637 3836 7638 3833 7640
      3833 7639 3832 7640 3830 7636
TIME...MOT...LOC 2215Z 256DEG 20KT 3826 7658 3835 7639

$$

SBK
229 
WWUS51 KLWX 252227
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
627 PM EDT THU AUG 25 2011

MDC009-037-252237-
/O.EXP.KLWX.TO.W.0080.000000T0000Z-110825T2230Z/
CALVERT MD-ST. MARYS MD-
627 PM EDT THU AUG 25 2011

...THE TORNADO WARNING WILL EXPIRE AT 630 PM EDT FOR ST. MARYS AND
CALVERT COUNTIES...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. THUS THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3827 7638 3821 7638 3823 7666 3833 7665
      3840 7638 3839 7637 3836 7638 3833 7640
      3833 7639 3832 7640 3830 7636
TIME...MOT...LOC 2227Z 256DEG 20KT 3828 7650 3837 7631

$$

SBK

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this tornado warning went out at Aug 25, 3:50 PM EDT, 2 hours 9 minutes earlier.

Area forecast discussion, Aug 25, 3:50 PM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
350 PM EDT THU AUG 25 2011

.SYNOPSIS...
A COLD FRONT WILL STALL OUT OVER THE REGION TONIGHT BEFORE
DISSIPATING FRIDAY. HURRICANE IRENE WILL LIKELY IMPACT THE AREA LATE
SATURDAY INTO SUNDAY. SEE THE LATEST NHC BULLETINS FOR MORE
INFORMATION ON IRENE.

&&

.NEAR TERM /THROUGH FRIDAY/...
A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR WASHINGTON DC AND
THE NEARBY SOUTHERN AND EASTERN SUBURBS...CENTRAL VIRGINIA AND LOWER
SOUTHERN MARYLAND UNTIL 9 PM TONIGHT. PREVIOUS DISCUSSION FOLLOWS.

CDFNT STILL BACK ACRS PA/WV...FM APPROX BGM-PKB-LEX. A THIN BAND
OF SHRA MARK CDFNT. HWVR...THE PRE-FRNTL PCPN HAS STOLEN THE SHOW
TDA...CAPPING INSTBY ACRS MOST OF CWFA W/ CLDS/NMRS SHRA/SCT TSRA.
AMPLE HEATING HAS TAKEN PLACE S OF THAT SHIELD...WHICH LEAVES A
STRONG TSRA THREAT ACRS CHO-EZF-NHK. THAT AREA STILL UNDER SLGT
RISK OF SVR WX...AND RGNL RDR COMPOSITE DEPICTS TSTMS DVLPG.
GREATEST SVR WX THREAT COMES FM LCL DMGG WNDS.

THE PCPN SHIELD HAS ALSO NEARLY ELIMINATED FLASH FLOOD RISK TOO.
ATTM...THE ONLY AREA STILL SUSCEPTIBLE WL COINCIDE W/ STRONG TSRA.
PWAT FM 18Z RAOB NEARLY 2 INCHES. IF A CPL STORMS TRACK ACRS SAME
AREA /OR IF A SINGLE STORM MVS SLOWLY/ THERE CUD STILL BE PROBLEMS.
WL CANX WATCH N OF CJR-DCA-NAK...WHERE THREAT LESSENED.

CDFNT WL MAKE ITS WAY INTO CWFA TNGT. WHILE I/M UNCERTAIN IF IT/LL
MAKE IT THRU /GFS SUGGESTS IT WL BUT NAM SAYS IT WONT/...DIURNAL
TRENDS PT TO NIL TSRA AFTR MIDNGT. TO MAINTAIN CONTINUITY HV OPTED
TO KEEP BKN CLDS AND CHC SHRA OVNGT FOR SERN HALF OF CWFA. CLRG
SKIES TO THE NW CUD PROVIDE A PATCHY FOG POTENTIAL IF DRIER AIR
DOESNT ADVECT SEWD IN TIME.  WON/T PLAY THAT UP ATTM.

THE CDFNT DSPTS TMRW...BUT A WEAKNESS REMAINS IN THE SFC PRES
PTTN...AS DOES MID LVL TROFFING. WNDS BECOME NELY AS IRENE NEARS...
WHICH WL KEEP A HUMID AMS IN PLACE. THERE ARE SVRL SOURCES WHICH CUD
TRIGGER SHRA/TSRA...SO DONT WISH TO HV A DRY FCST IN PLACE. HV GONE
ABV MOS POPS...HIEST SE WHERE INSTBY RESIDES.

&&

.SHORT TERM /FRIDAY NIGHT/...
HURRICANE IRENE WILL APPROACH THE NORTH CAROLINA COAST FRIDAY NIGHT.
AN ONSHORE FLOW AHEAD OF THIS SYSTEM WILL PUMP IN PLENTY OF TROPICAL
MOISTURE FROM THE ATLANTIC OCEAN. THE DEEP MOISTURE WILL BRING THE
CHANCE FOR SHOWERS AND T-STORMS FRIDAY EVENING. OUTER BANDS FROM
IRENE WILL APPROACH THE AREA OVERNIGHT FRIDAY...BRINGING THE CHANCE
FOR MORE SHOWERS ESPECIALLY ACROSS LOWER SOUTHERN MARYLAND.

MIN TEMPS WILL RANGE FROM NEAR 60 IN THE POTOMAC HIGHLANDS TO THE
MIDDLE 70S IN DOWNTOWN WASHINGTON AND BALTIMORE.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
IRENE WILL LIKELY IMPACT THE AREA SATURDAY INTO SUNDAY. IRENE IS
EXPECTED TO TRACK ALONG THE MID-ATLANTIC COAST SATURDAY INTO SUNDAY
BEFORE MOVING OFF TO OUR NORTHEAST LATER SUNDAY. THE WORST
CONDITIONS ARE EXPECTED SATURDAY NIGHT INTO SUNDAY MORNING WITH
TROPICAL STORM FORCE WINDS POSSIBLE FROM NEAR AND EAST OF THE I-95
CORRIDOR. HEAVY RAIN IS ALSO EXPECTED TO IMPACT THIS AREA AS
WELL. GUSTY WINDS ALONG WITH SHOWERS ARE EXPECTED ACROSS LOCATIONS
FURTHER WEST DURING THIS TIME. WILL CONTINUE TO MONITOR THE LATEST
NHC FORECASTS. A SLIGHT CHANGE IN THE TRACK OF IRENE WILL HAVE A
SIGNIFICANT IMPACT ON THE FORECAST DURING THIS TIME.

HIGH PRESSURE WILL BUILD OVERHEAD BEHIND IRENE DURING THE EARLY AND
MIDDLE PORTIONS OF NEXT WEEK.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
BAND OF SHRA/TSRA ACRS AREA FM BALT METROS THRU DC METROS TO W OF
CHO. HWVR...FLGT RESTRICTIONS HV BEEN LMTD. MAY NEED TO REEVALUATE
THAT SHORTLY. OTRW...WNDS WL VEER WLY TNGT...BUT SPDS WL BE BLO 10
KT. AS AREA OF CLDS/PCPN SLIDES SEWD...SKIES WL PRTLY CLR. IF THAT
OCCURS RAPIDLY...BEFORE DEWPTS DROP...THEN FOG MAY DVLP. ATTM...HV
INTRODUCED MVFR FOG FOR CHO/MRB. NOT CONFIDENT HOW THAT WL TRANSPIRE.

CDFNT WL DSPT TMRW. THERE ARE SOURCES FOR POTENTIAL TSRA...BUT
CONFIDNCE IN PT FCST LOW. THEREFORE HV CARRIED DRY TAFS TMRW.

MVFR CIGS/VSBYS ARE POSSIBLE FRIDAY NIGHT AS TROPICAL MOISTURE MOVES
IN FROM THE ATLANTIC OCEAN. SCATTERED SHOWERS AND T-STORMS ARE ALSO
POSSIBLE DURING THIS TIME.

IRENE WILL IMPACT THE TERMINALS LATER SATURDAY INTO SUNDAY WITH
GUSTY WINDS AND LOCALLY HEAVY RAINFALL. THE WORST CONDITIONS ARE
EXPECTED ACROSS THE EASTERN TERMINALS. STAY TUNED TO THE LATEST NHC
FORECAST FOR INFORMATION REGARDING IRENE.

HIGH PRESSURE WILL BUILD OVERHEAD DURING THE EARLY AND MIDDLE
PORTIONS OF NEXT WEEK.

&&

.MARINE...
MARGINAL SCA CONDS REMAIN ACRS THE MID BAY...BUT THAT WL BE SHORT
LIVED AS SHRA/TSRA APPROACH WATERS. WL CANX ADVY ELSW WHERE ONGOING
PCPN HAS PRODUCED POOR MIXING...BUT WON/T EXTEND ADVY PD LONGER. THE
SHRA/TSRA WL BRING A LCLZD HIGH WIND THREAT INSTEAD...WHICH WL BE
COVERED BY MWS/SMW.

WNDS WL BECOME LGT OVNGT...AND INCR NE/ELY TMRW AHD OF IRENE.
HWVR...MIXING POTENTIAL WL REMAIN POOR THRU THE DAYTIME HRS.

SCATTERED SHOWERS AND T-STORMS ARE POSSIBLE FRIDAY NIGHT INTO
SATURDAY AS IRENE SLOWLY MOVES NORTHWARD.

IRENE WILL LIKELY IMPACT THE WATERS LATER SATURDAY INTO SUNDAY WITH
STRONG WINDS AND HEAVY RAINFALL. TROPICAL STORM CONDITIONS ARE
POSSIBLE DURING THIS TIME. CONTINUE TO MONITOR THE LATEST NHC
FORECASTS FOR INFORMATION REGARDING IRENE.

&&

.TIDES/COASTAL FLOODING...
WATER DEPARTURES ARND A FT...BUT AFTN HIGH TIDES COMING IN W/O
PROBLEMS. THE FLOW WL BE LGT TNGT-TMRW. SHUDNT BE SLY...SO DONT HV
CONFIDENCE WHETHER THE OVNGT TIDE WL BE PROBLEMATIC. IT WL BE THE
HIER ASTRONOMICALLY.

POSITIVE TIDAL ANOMALIES ARE EXPECTED FRIDAY NIGHT INTO SUNDAY.
THE HIGHEST WATER LEVELS ARE EXPECTED LATE SATURDAY INTO EARLY
SUNDAY MORNING WHEN IRENE PASSES BY TO THE EAST. THE LATEST
FORECASTED TRACK OF IRENE SUGGESTS THAT MINOR TO MODERATE FLOODING
IS POSSIBLE DURING THIS TIME. HOWEVER...THERE IS STILL UNCERTAINTY
IN THE EXACT TRACK OF IRENE. SHOULD THE STORM TRACK FURTHER WEST
THEN SIGNIFICANT COASTAL FLOODING IS POSSIBLE. WILL CONTINUE TO
MONITOR THE LATEST NHC FORECASTS FOR IRENE.

A STRONG BLOWOUT IS EXPECTED LATER SUNDAY INTO SUNDAY NIGHT AS IRENE
MOVES OFF TO THE NORTH.

&&

.EQUIPMENT...
SUPPLEMENTAL BALLOON LAUNCHES /06 AND 18Z/ WILL CONTINUE IN
SUPPORT OF OBSERVATIONAL DATA FOR HURRICANE IRENE.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR DCZ001.
MD...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR MDZ013-014-
     016>018.
VA...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR VAZ036>039-
     050>057-502.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR ANZ533-
     534-543.

&&

SYNOPSIS...BJL
NEAR TERM...HTS
SHORT TERM...BJL
LONG TERM...BJL
AVIATION...BJL/HTS
MARINE...BJL/HTS
TIDES/COASTAL FLOODING...HTS/BJL
EQUIPMENT...HTS
Hazardous weather outlook, Aug 25, 5:07 PM EDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
507 PM EDT THU AUG 25 2011

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
261000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
507 PM EDT THU AUG 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE TIDAL POTOMAC RIVER
AND THE MARYLAND CHESAPEAKE BAY.

THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND HEAVY
RAINFALL WILL MOVE ACROSS NORTH CENTRAL VIRGINIA THROUGH EARLY
EVENING. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM THIS
EVENING FROM SPOTSYLVANIA COUNTY ON EAST THROUGH SOUTHERN MARYLAND
AND THE LOWER CHESAPEAKE BAY REGION. A FLASH FLOOD WATCH IS ALSO
IN EFFECT FOR THE SAME AREA THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HURRICANE IRENE LIKELY WILL IMPACT THE MID-ATLANTIC REGION LATE
SATURDAY INTO EARLY SUNDAY. SEE NATIONAL HURRICANE CENTER
FORECASTS FOR THE LATEST INFORMATION ON IRENE.

GUSTY WINDS WILL BE POSSIBLE ON SUNDAY IN THE WAKE OF IRENE. GALES
WILL BE POSSIBLE ON THE WATERS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN HAS BEEN ACTIVATED FOR SEVERE WEATHER THIS AFTERNOON. SPOTTER
ACTIVATION WILL BE POSSIBLE AGAIN THIS WEEKEND.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-261000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
507 PM EDT THU AUG 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TONIGHT

THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND HEAVY
RAINFALL WILL MOVE ACROSS NORTH CENTRAL VIRGINIA THROUGH EARLY
EVENING. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM THIS
EVENING FROM SPOTSYLVANIA COUNTY ON EAST. A FLASH FLOOD WATCH IS ALSO
IN EFFECT FOR THE SAME AREA THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HURRICANE IRENE MAY IMPACT THE MID-ATLANTIC REGION LATE SATURDAY
INTO EARLY SUNDAY. SEE NATIONAL HURRICANE CENTER FORECASTS FOR THE
LATEST INFORMATION ON IRENE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN HAS BEEN ACTIVATED FOR SEVERE WEATHER THIS AFTERNOON. SPOTTER
ACTIVATION WILL BE POSSIBLE AGAIN THIS WEEKEND.

In the hours before

Local storm report, Aug 25, 4:53 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
453 PM EDT THU AUG 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     3 WSW FREDERICKSBURG    38.28N  77.53W
08/25/2011                   SPOTSYLVANIA       VA   TRAINED SPOTTER

            SEVERAL TREE BRANCHES 2 TO 3 INCHES IN DIAMETER SNAPPED
            OFF.

&&

EVENT NUMBER LWX1101625

LEE
Local storm report, Aug 25, 4:54 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
454 PM EDT THU AUG 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             3 WSW FREDERICKSBURG    38.28N  77.53W
08/25/2011  M1.00 INCH       SPOTSYLVANIA       VA   TRAINED SPOTTER

            QUARTER SIZE HAIL PERSISTED FOR ABOUT 2 TO 3 MINUTES.

&&

EVENT NUMBER LWX1101626

LEE
Special weather statement, Aug 25, 5:16 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
516 PM EDT THU AUG 25 2011

VAZ056-252145-
SPOTSYLVANIA VA-
516 PM EDT THU AUG 25 2011

...STRONG THUNDERSTORMS TO AFFECT SPOTSYLVANIA COUNTY...

AT 516 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 7 MILES NORTHEAST OF MASSAPONAX TO 5 MILES
SOUTHWEST OF PARTLOW...MOVING SOUTHEAST AT 20 MPH.

THESE STORMS ARE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS.

&&

LAT...LON 3801 7768 3801 7772 3803 7776 3804 7775
      3806 7778 3829 7752 3823 7738 3821 7740
      3799 7764 3799 7766
TIME...MOT...LOC 2116Z 323DEG 18KT 3822 7737 3799 7770

SBK
Special weather statement, Aug 25, 5:29 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
529 PM EDT THU AUG 25 2011

MDZ016-017-252215-
CHARLES MD-ST. MARYS MD-
529 PM EDT THU AUG 25 2011

...STRONG THUNDERSTORMS TO AFFECT CHARLES AND ST. MARYS COUNTIES...

AT 529 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 5 MILES WEST OF FAULKNER TO MOUNT VICTORIA...
MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE BEL ALTON...FAULKNER...DENTSVILLE...
CHARLOTTE HALL...BRYANTOWN AND HUGHESVILLE.

THESE STORMS ARE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS.

&&

LAT...LON 3833 7693 3838 7699 3844 7702 3843 7706
      3844 7708 3861 7684 3851 7668
TIME...MOT...LOC 2129Z 249DEG 26KT 3842 7705 3835 7688

SBK
Local storm report, Aug 25, 5:32 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
532 PM EDT THU AUG 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     MARINE TSTM WIND 5 S SWAN POINT          38.23N  76.95W
08/25/2011  M58 MPH          ANZ536             MD   BUOY

&&

EVENT NUMBER LWX1101628

KRAMAR
Local storm report, Aug 25, 5:43 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
543 PM EDT THU AUG 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0526 PM     MARINE TSTM WIND 3 ENE DAHLGREN          38.34N  76.99W
08/25/2011  M65 MPH          ANZ536             VA   BUOY

&&

EVENT NUMBER LWX1101629

KRAMAR

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 7:29 AM EDTSpecial Weather StatementLWXWashington31 min
Aug 25, 8:18 AM EDTFlash Flood WatchLWXAnne Arundel, Baltimore, Calvert, Carroll, Charles, Frederick and 3 more12 hr
Aug 25, 9:15 AM EDTSpecial Weather StatementLWXHarford30 min
Aug 25, 4:42 PM EDTSevere Thunderstorm WarningLWXCharles48 min
Aug 25, 4:48 PM EDTSpecial Weather StatementLWXSaint Mary's42 min
Aug 25, 5:20 PM EDTSevere Thunderstorm WarningLWXCharles, Saint Mary's40 min
Aug 25, 5:29 PM EDTSpecial Weather StatementLWXCharles46 min
Aug 25, 5:35 PM EDTTropical Storm WatchLWXAnne Arundel, Baltimore, Calvert, Charles, Prince George's, Saint Mary's and 1 more12 hr
Aug 25, 5:47 PM EDTFlash Flood WarningLWXCalvert, Charles, Saint Mary's97 min
Aug 25, 6:29 PM EDTSpecial Weather StatementLWXSaint Mary's61 min

Nearby

Tornado Warnings in Maryland, 2011Every tornado warning in 2011Tornadoes in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.